Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 19, 2016, 1:13 PM CDT for City of Saint Louis, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 19, 2016, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
County City of Saint Louis, MO
The radar
The St Louis radar (KLSX), 52 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
022 WWUS83 KLSX 191813 SPSLSX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 113 PM CDT TUE JUL 19 2016 ILZ101-191900- ST. CLAIR IL- 113 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR COUNTY UNTIL 200 PM CDT... AT 113 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FAIRVIEW HEIGHTS...MOVING EAST AT 5 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELLEVILLE...EAST ST. LOUIS...COLLINSVILLE...FAIRVIEW HEIGHTS... CAHOKIA...SWANSEA...CENTREVILLE...CASEYVILLE...WASHINGTON PARK... MADISON...FAIRMONT CITY...ALORTON...BROOKLYN AND SAUGET. THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 12. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3858 9019 3866 9017 3864 8995 3851 9000 TIME...MOT...LOC 1813Z 290DEG 6KT 3860 9005 $$ CVKING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:47 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 19, 12:47 PM CDT, 26 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1247 PM CDT TUE JUL 19 2016
.UPDATE...
Issued at 1233 PM CDT Tue Jul 19 2016
Have increased PoPs thru this evening to account for latest radar
trends, both along the Mississippi River and for the cluster of
storms across IA to drop swd late this afternoon and into the
evening. Given the high level of CAPE available and little CAP,
any of these storms may be severe despite the low shear. Best
focus for storms will be along a sfc boundary currently from
roughly KIRK to KSTL to near KENL thru this afternoon. Line of
storms over IA shud continue sewd reaching nrn portions of the CWA
late this afternoon. More questions remain how far south this
convection will propagate before dissipating and have gradually
reduced PoPs mid thru late evening.
Tilly
&&
.SHORT TERM... (Through Late This Afternoon)
Issued at 345 AM CDT Tue Jul 19 2016
Main concern for today and through the end of the week continues to
be the heat.
Will start out the day mostly sunny, though debris cloudiness from
MCS currently over Nebraska will eventually move into the area later
this morning and this afternoon. While this will likely cut down on
some of the solar insolation later this morning and this evening,
forecast soundings are showing mixing up to 750mb which favors the
warmer GFS MOS highs in the mid 90s in most areas. Frontal boundary
will move south into the area today which will cause dewpoints to
pool along it. Values are expected to rise into the mid 70s, so in
combination with the heat, expect heat index values to reach the 100-
107 degree range this afternoon and this evening. Lows tonight will
only fall into the 70s, with around 80 in the St. Louis heat island.
Do expect another day with isolated thunderstorms as the
aforementioned cold front currently just north of the area will move
south, becoming oriented northwest-southeast near the Mississippi
River by early afternoon according to the latest runs of the RAP.
MLCAPES are forecast to reach 1500-2000+ J/kg by this afternoon with
relatively weak deep layer shear. Forecast soundings are showing
some inverted-V soundings, so can't rule out a few storms with some
strong wind gusts. Rain chances tonight are less certain as the
CAMS are showing different solutions on how long thunderstorms will
last into the evening. For now will just keep a slight chance of
far northeast Missouri and west central Illinois for early this
evening until the forecast become more clear.
Britt
.LONG TERM... (Tonight through Monday)
Issued at 345 AM CDT Tue Jul 19 2016
Heat headlines look like they're in good shape through the end of
the week. The center of the upper level ridge will sit over Oklahoma
at least through Friday before it begins to weaken slightly. This
will lock the excessive heat and humidity in over the region. Latest
heat index forecast differs little from previous with 100+ across
the entire area at least through Friday. Unfortunately it looks
like there will be little if any relief in the way of afternoon
thunderstorms. GFS forecast soundings show a degree or two of cap
each day with plenty of synoptic scale subsidence due to the upper
ridge. Without a boundary to help force convection through the
cap, Think there's really only a slight chance of thunderstorms on
any day Wednesday through Friday. Medium range guidance has slowed
the weakening of the ridge and the advancing cold front from the
north. Consequentially, Saturday looks hotter than previously
forecast, and may be just as hot as Thursday and Friday. Speaking
of Thursday and Friday...both GFS and ECMWF MOS guidance is
showing temperatures between 96 and 100 across the region both
days...and I see no reason not to believe it. In fact, both models
are showing the same highs for Saturday too. This may necessitate
an expansion of the excessive heat warning both in areal coverage
and in time through Saturday if the models hold on to this
forecast. Since this is the first run that I've seen with this
slowing trend, I will hold the headlines as they are and wait to
see if if subsequent runs come in consistently slower.
Carney
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1233 PM CDT Tue Jul 19 2016
TSRA forming along sfc convergence along the MS River. This will
provide a focus for TSRA thru the afternoon. TSRA across IA are
expected to drop sewd this afternoon impacting KUIN late this
afternoon into the evening. This cluster of storms may drop as far
south as KSTL/KSUS/KCPS, but have left out of the TAF for now due
to uncertainty. Otherwise, light and vrb winds and VFR outside of
any storms.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Friday for Audrain MO-Callaway MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Knox MO-Lewis
MO-Lincoln MO-Madison MO-Marion MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington MO.
Excessive Heat Warning until 7 PM CDT Friday for Boone MO-Cole
MO-Jefferson MO-Moniteau MO-Saint Charles MO-Saint Louis
City MO-Saint Louis MO.
IL...Heat Advisory until 7 PM CDT Friday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Marion IL-Montgomery IL-Pike IL-Randolph IL-
Washington IL.
Excessive Heat Warning until 7 PM CDT Friday for Madison IL-
Monroe IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 5:07 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 507 AM CDT TUE JUL 19 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 507 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS ARE IN EFFECT FOR THE AREA TODAY DUE TO HOT AND HUMID CONDITIONS. EXPECT MAXIMUM AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 107. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS ARE IN EFFECT THROUGH FRIDAY. HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES ARE LIKELY ACROSS THE AREA THROUGH FRIDAY. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ARE POSSIBLE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. CARNEY
In the hours before
Special weather statement, Jul 19, 12:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1228 PM CDT TUE JUL 19 2016 ILZ101-MOZ064-191815- ST. CLAIR IL-ST. LOUIS CITY MO- 1228 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR AND SOUTHERN ST. LOUIS CITY UNTIL 115 PM CDT... AT 1228 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ST. LOUIS. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. LOUIS...EAST ST. LOUIS...CAHOKIA...CENTREVILLE...CASEYVILLE... WASHINGTON PARK...DUPO...ALORTON...BROOKLYN... EAST CARONDELET AND SAUGET. THIS ALSO INCLUDES SCOTT JOPLIN HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3860 9031 3868 9027 3862 9006 3848 9015 TIME...MOT...LOC 1728Z 298DEG 3KT 3860 9024 CVKING
Special weather statement, Jul 19, 1:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 113 PM CDT TUE JUL 19 2016 ILZ101-191900- ST. CLAIR IL- 113 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR COUNTY UNTIL 200 PM CDT... AT 113 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FAIRVIEW HEIGHTS...MOVING EAST AT 5 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELLEVILLE...EAST ST. LOUIS...COLLINSVILLE...FAIRVIEW HEIGHTS... CAHOKIA...SWANSEA...CENTREVILLE...CASEYVILLE...WASHINGTON PARK... MADISON...FAIRMONT CITY...ALORTON...BROOKLYN AND SAUGET. THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 12. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3858 9019 3866 9017 3864 8995 3851 9000 TIME...MOT...LOC 1813Z 290DEG 6KT 3860 9005 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:28 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 47 min |
| Jul 19, 4:12 PM CDT | Special Weather Statement | LSX | Knox, Lewis | 48 min |
| Jul 19, 5:01 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 44 min |
| Jul 19, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 48 min |
| Jul 19, 6:17 PM CDT | Special Weather Statement | LSX | Audrain | 43 min |
| Jul 19, 1:53 PM CDT | Special Weather Statement | LSX | Madison | 52 min |
| Jul 19, 2:03 PM CDT | Special Weather Statement | LSX | Randolph | 27 min |
| Jul 19, 5:20 PM CDT | Special Weather Statement | LSX | Adams | 40 min |
| Jul 19, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 37 min |
| Jul 19, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 44 min |
| Jul 19, 6:11 PM CDT | Flash Flood Warning | LSX | Brown, Pike | 3 hr |
| Jul 19, 6:13 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 47 min |
| Jul 19, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 44 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.